Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Nutrition and ExerciseNutrition and Exercise
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


WHAT ARE SOME GOOD ALTERNATIVES TO TRUVADA ?
Oct 8, 2010

The (Tenofovir) in Truvada is making my Kidneys leak Phosphorous. My HIV doctor insists that the (Tenofovir) is responsible for keeping my HIV under control (my Viral load is "Not Detectable" and my CD4 count is almost reaching 600. But my "Kidney Doctor" told me that as long as I was on Truvada, I would also have to be on "Phosphorus Supplementation"; which is difficult for me because I have to take 6 tablets/day (2 after eating-then drink a glass of liquid - 3 times/day). This is my first and only medication/supplement which side effects are nausea, stomach cramps, bloating, flatulence and very loose & soft stools. Aren't there other very "effective" replacements for Truvada ?

Response from Mr. Vergel

Truvada can be replaced by Epzicom to give your kidneys a rest. High phosphate will eventually leave your bones weak since the body steals the phosphate it needs from bone. For your gut, have your doctor prescribe digestive enzymes and possibly Flagyl.

Nelson



Previous
Tired of my body changes
Next
OK, So What's the Best "Kind" of Vitamin D?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement